Alert archive / Texas / Freeze Warnings in 2013

Freeze Warning 2, NWS Austin/San Antonio, TX

March 25, 201321 counties in Texas

NWS Austin/San Antonio, TX issued this freeze warning at Mar 25, 2013, 3:27 PM CDT for 21 counties in Texas. It took effect at Mar 26, 2013, 3:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2013, 3:27 PM CDT (20:27 UTC)
In effect from
Mar 26, 2013, 3:00 AM CDT
Expired
Mar 26, 2013, 9:00 AM CDT
In force
6 hr
Issued by
NWS Austin/San Antonio, TX
All 21 counties

Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, Edwards County, TX, Fayette County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Lee County, TX, Llano County, TX, Medina County, TX, Real County, TX, Travis County, TX, Williamson County, TX

The radar

The Austin/San Antonio radar (KEWX), 47 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 8.5 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2013-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2013-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2364 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

768 
WWUS74 KEWX 252027
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
327 PM CDT MON MAR 25 2013

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY FOR ALL
OF THE HILL COUNTRY AND ADJACENT AREAS OF SOUTH CENTRAL TEXAS...

.COLD SURFACE HIGH PRESSURE WILL SETTLE OVER SOUTH CENTRAL TEXAS
AND THE HILL COUNTRY TONIGHT. A COMBINATION OF LIGHT WINDS...DRY
AIR AND MOSTLY CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL WELL
BELOW NORMAL TONIGHT INTO TUESDAY MORNING. FREEZING TEMPERATURES
ARE EXPECTED IN MUCH OF THE HILL COUNTRY WITH SOME SPOTS HAVING A
HARD FREEZE. ALONG THE ESCARPMENT AND BETWEEN THE INTERSTATE 35
AND INTERSTATE 10 CORRIDORS EAST OF SAN ANTONIO...SOME LOW LYING
SPOTS WILL BE NEAR OR SLIGHTLY BELOW FREEZING.

TXZ171>173-184>194-204>209-223-260800-
/O.NEW.KEWX.FZ.W.0002.130326T0800Z-130326T1400Z/
LLANO-BURNET-WILLIAMSON-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR-COMAL-
GUADALUPE-CALDWELL-FAYETTE-GONZALES-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...
LA GRANGE...GONZALES
327 PM CDT MON MAR 25 2013

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT
TUESDAY. 

* TEMPERATURE...LOWS 26 TO 31 DEGREES

* IMPACTS...THE COLD TEMPERATURES WILL CAUSE DAMAGE TO TENDER 
  PLANTS AND VEGETATION THAT MAY HAVE BEEN PLANTED DURING THE 
  EARLIER WARM WEATHER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
1 follow-up statement
256 
WWUS74 KEWX 260848
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
348 AM CDT TUE MAR 26 2013

...FREEZE WARNING IN EFFECT UNTIL 9 AM CDT THIS MORNING FOR THE
TEXAS HILL COUNTRY AND ADJACENT AREAS OF SOUTH CENTRAL TEXAS...

.A COMBINATION OF LIGHT WINDS...COLD DRY AIR AND MOSTLY CLEAR
SKIES HAS RESULTED IN WELL BELOW NORMAL TEMPERATURES THIS
MORNING. FREEZING TEMPERATURES WERE OCCURRING ACROSS MUCH OF THE
HILL COUNTRY THIS MORNING WITH SOME SPOTS EXPECTED TO RECEIVE A
A HARD FREEZE. ALONG THE ESCARPMENT AND BETWEEN THE INTERSTATE 35
AND INTERSTATE 10 CORRIDORS EAST OF SAN ANTONIO...SOME LOW LYING
SPOTS WILL BE AT OR SLIGHTLY BELOW FREEZING. TEMPERATURES WILL
WARM RAPIDLY AFTER SUNRISE TO ABOVE FREEZING BY 9 AM. A WARMING
TREND IS EXPECTED OVER THE NEXT SEVERAL DAYS.

TXZ171>173-184>194-204>209-223-261400-
/O.CON.KEWX.FZ.W.0002.000000T0000Z-130326T1400Z/
LLANO-BURNET-WILLIAMSON-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR-COMAL-
GUADALUPE-CALDWELL-FAYETTE-GONZALES-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...
LA GRANGE...GONZALES
348 AM CDT TUE MAR 26 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...LOWS 26 TO 32 DEGREES

* IMPACTS...THE COLD TEMPERATURES WILL CAUSE DAMAGE TO TENDER 
  PLANTS AND VEGETATION THAT MAY HAVE BEEN PLANTED DURING THE 
  EARLIER WARM WEATHER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Mar 25, 12:47 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Mar 25, 12:47 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1247 PM CDT MON MAR 25 2013

.DISCUSSION...

SEE AVIATION FOR 18Z TAFS.

&&

.AVIATION...
VFR CONDITIONS WITH UNLIMITED CIGS AND VSBYS WILL CONTINUE AT ALL
TERMINALS THE NEXT 24 HOURS...AS A DRY SFC RIDGE OF HIGH PRESSURE
CONTINUES ACROSS SOUTH CENTRAL TEXAS. THE SFC RIDGE WILL SLOWLY
WEAKEN ON TUESDAY AFTERNOON...AS THE SFC HIGH MOVES EAST AND
LOW PRESSURE BEGINS TO INCREASE OVER WEST TEXAS AGAIN. A FEW
SCT HIGH CIRRUS CLOUDS WILL MOVE ACROSS THE AREA FROM THE WEST
ON TUESDAY. NE WINDS AT 10 TO 15 KTS VCNTY OF KAUS TO KSAT WILL
CONTINUE THIS AFTERNOON BECOMING N TO NE AT 5 KNOTS OR LESS
TONIGHT. IN VCNTY OF KDRT THE WINDS THIS AFTERNOON AND TONIGHT
WILL BE E TO SE AT 5 TO 10 KNOTS. BY TUESDAY WINDS WILL BECOME
E TO SE NEAR 10 KNOTS VCNTY OF KAUS TO KSAT AND SE AT 10 TO 15
KNOTS VCNTY OF KDRT.

&&

.PREV DISCUSSION... /ISSUED 916 AM CDT MON MAR 25 2013/

UPDATE...
AFTER MANY LOW LYING SPOTS IN THE HILL COUNTRY DIPPED BELOW
FREEZING EARLY THIS MORNING...ALL AREAS NOW HAVE TEMPERATURES
ABOVE FREEZING. AS A RESULT...THE FREEZE WARNING IS CANCELLED
SINCE TEMPERATURES WILL CONTINUE TO RISE. REMAINDER OF SOUTH
CENTRAL TEXAS FORECAST IS ON TRACK. A FREEZE WARNING MAY HAVE TO
BE ISSUED FOR LATE TONIGHT INTO EARLY TUESDAY AS SOME SPOTS MAY
DIP BELOW FREEZING FOR A FEW HOURS JUST BEFORE SUNRISE ON TUESDAY.

PREV DISCUSSION... /ISSUED 657 AM CDT MON MAR 25 2013/

AVIATION...
VFR FLYING CONDITIONS AT ALL TERMINALS FOR THE NEXT 24 HOURS.
WINDS WILL INCREASE TO 10 TO 15 KTS LATER THIS MORNING AND
CONTINUE THROUGH THE AFTERNOON BEFORE FALLING OFF THIS EVENING.

PREV DISCUSSION... /ISSUED 329 AM CDT MON MAR 25 2013/

SHORT TERM (TODAY THROUGH TUESDAY)...
COOL DRY SURFACE RIDGE OVER S CENTRAL TX TODAY AND TONIGHT WILL
SLIDE EAST TUESDAY. THEREFORE CONTINUED UNSEASONABLY COOL FOR THE
NEXT COUPLE DAYS WITH LARGE DIURNAL VARIATION IN TEMPERATURES OF
30-35 DEGREES. AFTER HIGHS IN THE UPPER 50S TO LOW-MID 60S TODAY...
WILL SEE FREEZING TO NEAR FREEZING TEMPERATURES AGAIN TONIGHT ACROSS
THE HILL COUNTRY AND ADJACENT AREAS OF SOUTH CENTRAL TX. THE WARMING
TREND WILL BEGIN TUESDAY AS THE SURFACE RIDGE SLIPS EAST AND
WARMER S-SELY BREEZES RETURN OFF THE GULF.

LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...
WESTERLY FLOW ALOFT FOR THE REMAINDER OF THE WEEK WILL RESULT IN A
CONTINUE WARMING/MOISTENING TREND AS SLY WINDS PREVAIL OFF THE GULF.
ALONG WITH THE INCREASED LOW LEVEL MOISTURE...WILL COME LOW RAIN
CHANCES LATER IN THE WEEK. INITIALLY WILL SEE SOME WARM AIR
ADVECTION DRIZZLE/SHOWERS ACROSS THE CENTRAL/EASTERN CWA THURSDAY.
THEN BETTER CHANCES FOR DEEP CONVECTION FRI-SAT-SUN WITH ISOLATED
TO SCATTERED SHOWERS/STORMS AS MINOR WESTERLIES DISTURBANCES
INTERACT WITH THE MOIST LOW LEVEL SLY FLOW. FOR NOW HAVE GONE WITH
SILENT 10 PERCENT POPS FOR SUNDAY NIGHT-MONDAY AS LONG RANGE
MODELS SHOW A SHORT WAVE RIDGE OVER TX.

OUTLOOK FOR NEW DAY 7 AND DAY 8(MONDAY-TUESDAY)... AN UPPER TROF
EJECTING OUT OF THE SRN ROCKIES MONDAY NIGHT INTO TUESDAY COULD
BRING INCREASED RAIN CHANCES AND THE NEXT COLD FRONT INTO THE
REGION.

FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS ACROSS ALL OF SOUTH CENTRAL
TEXAS THIS AFTERNOON AND TUESDAY AFTERNOON MAINLY DUE TO LOW
RELATIVE HUMIDITIES. HOWEVER COULD SEE NEAR CRITICAL FIRE WEATHER
CONDITIONS FOR A FEW HOURS OVER THE RIO GRANDE PLAINS TUESDAY
AFTERNOON AS SELY 20-FOOT WINDS INCREASE TO NEAR 15 MPH.
INCREASING SLY WINDS AND GULF MOISTURE TUESDAY NIGHT INTO THE
REMAINDER OF THE WEEK WILL RESULT IN HIGHER HUMIDITIES WELL ABOVE
CRITICAL LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              36  65  42  74  54 /   0   0   0  -   10
AUSTIN BERGSTROM INTL AIRPORT  28  64  34  74  51 /   0   0   0  -   10
NEW BRAUNFELS MUNI AIRPORT     31  66  38  73  53 /   0   0   0  -   10
BURNET MUNI AIRPORT            32  64  40  72  53 /   0   0   0  -   10
DEL RIO INTL AIRPORT           40  68  50  75  59 /   0   0   0   0  10
GEORGETOWN MUNI AIRPORT        30  64  37  73  52 /   0   0   0  -   10
HONDO MUNI AIRPORT             31  68  39  74  53 /   0   0   0  -   10
SAN MARCOS MUNI AIRPORT        32  65  37  73  53 /   0   0   0  -   10
LA GRANGE - FAYETTE REGIONAL   32  64  39  73  54 /   0   0   0  -   10
SAN ANTONIO INTL AIRPORT       34  66  42  72  56 /   0   0   0  -   10
STINSON MUNI AIRPORT           34  67  42  72  55 /   0   0   0  -   10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...08/05
SYNOPTIC/GRIDS...04/01
PUBLIC SERVICE/DATA COLLECTION...31
Hazardous weather outlook, Mar 25, 9:19 AM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
919 AM CDT MON MAR 25 2013

TXZ171>173-183>194-202>209-217>225-228-261100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
919 AM CDT MON MAR 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THERE WILL BE ELEVATED FIRE WEATHER CONDITIONS FOR ALL OF
SOUTH CENTRAL TEXAS THIS AFTERNOON DUE TO LOW RELATIVE HUMIDITY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

FREEZING TEMPERATURES ARE LIKELY AGAIN TUESDAY MORNING OVER THE
HILL COUNTRY AND ADJACENT PARTS OF SOUTH CENTRAL TEXAS.

FIRE WEATHER CONDITIONS WILL BE ELEVATED DUE TO LOW RELATIVE HUMIDITY
ACROSS ALL OF SOUTH CENTRAL TEXAS TUESDAY AFTERNOON AND MAY BE
NEAR CRITICAL OVER THE RIO GRANDE PLAINS WITH BREEZY WINDS.

OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Freeze Warnings in Texas, 2013Every freeze warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.